MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511906B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during initial implantation, the surgeon wanted to reposition a screw.The surgeon attached the screwdriver on the screw, started to rotate and the tip of the inner sheath broke.The tip remains in the head of the screw.There are no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Result: device was confirmed to have its tip fractured as reported.The device was returned for evaluation and the reported event was confirmed via visual inspection.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.A manufacturing history review revealed that the screwdriver is approximately 7 years old.The plausible root cause of the reported event was determined to be normal wear and tear due to the age of the instrument.
 
Event or Problem Description

Brand Name
REFLEX HYBRID REVISION DRIVER DRAW ROD SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7558676
Report Number0009617544-2018-00118
Device Sequence Number13948001
Product Code LXH
UDI-Device Identifier07613327276855
UDI-Public(01)07613327276855
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48511906B
Device Catalogue Number48511906B
Device Lot Number119317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1